Skip to Content

Can you take aleve if you are taking coumindine?

Responses (2)

blaze22 15 Mar 2011

Are you sure this medication is spelled correctly, recheck the spelling and tell what it is for... blaze22... p.s. is this new?

LaurieShay 15 Mar 2011

Hey tjhenley,

The nonsteroidal anti inflammatory (NSAID) called Aleve and the coumadin have the following management warning:

MANAGEMENT: NSAIDs should be administered with oral anticoagulants only if benefit outweighs risk. The INR should be checked frequently and oral anticoagulant dosage adjusted accordingly, particularly following initiation or discontinuation of NSAIDs in patients who are stabilized on their anticoagulant regimen. Patients should be advised to promptly report any signs of unusual bleeding or bruising to their physician, including pain, swelling, headache, dizziness, weakness, prolonged bleeding from cuts, increased menstrual flow, vaginal bleeding, nosebleeds, bleeding of gums from brushing, red or brown urine, or red or black stools. Salicylates (except aspirin) appear to have less effect on coagulation and may be preferable in patients treated with oral anticoagulants. Nevertheless, caution is advised and close monitoring for gastrointestinal bleeding is recommended, particularly in elderly or debilitated patients.

It is better to stick with something like acetominophen (tylenol) for pain since you are on coumadin.

Hope this answers your question, if not please post again,

Laurie

DzooBaby 15 Mar 2011

Acetaminophen will raise INR levels really high too. Talk to your physician that prescribes your coumadin about a pain reliever. If you start to take a pain reliever, like Laurie said, they will need to check your INR more frequently to see how you react. Almost all OTC pain relievers have an effect on your INR when you take with coumadin.

LaurieShay 16 Mar 2011

Thanks DZooBaby, I thought acetominophen was ok with coumadin, so thank you for letting me know.

LaurieShay 16 Mar 2011

I just double checked the interactions between coumadin and acetaminophen and there is a minor interaction. It states that acetaminophen is the analgesic of choice (best of the possibilites) for use with coumadin. Just thought I would share.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions